Heavy Rain, Flagler
- When
- May 30, 12:15 PM EST to 1:00 PM EST
- Where
- Flagler County, 0.6 mi E of Palm Harbor
- Reported by
- CoCoRaHS
- Coordinates
- 29.580, -81.210
An observer measured 1.25 inches within 45 minutes.
Tropical moisture combined with sea breeze forcing and diurnal heating produced localized heavy rainfall.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Tropical moisture combined with sea breeze forcing and diurnal heating produced localized heavy rainfall.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at May 30, 9:03 AM EST, 3 hours 12 minutes earlier.
Area Forecast Discussion National Weather Service Jacksonville FL 1003 AM EDT Wed May 30 2018 .UPDATE... The pattern of southerly flow will continue throughout the day and will bring significant amounts of precipitation and cloud cover until late in the evening, and finally move past the forecast region after midnight for the northern areas. The mid level trough will enhance instability today encouraging storm development, however the near constant cloud cover will help inhibit developing thunderstorms from reaching severe levels. High amounts of localized precipitation are possible today, so please exert caution when driving through storms. Winds will be predominantly out of the south today, with the sea breeze development being weakened due to the lack of solar diurnal heating. Max temperatures are expected to be in the low eighties today. && .AVIATION... IFR conditions are expected to dominate today as low cloud decks and storms move in from the south. Storm activity has already started in the southern part of the region with the airfields near Jacksonville being affected sometime in the early afternoon. Storms will persist, off and on, until much later on tonight. && .MARINE... Seas and winds have decreased so will end SCEC conditions. With high pressure moving in from the east, weaker winds and lower seas are expected over the next few days. Tropical moisture remains over the area so showers and thunderstorms activity will result in heavy downpours, especially today and Thursday. Rip Currents: Moderate risk for Florida beaches, Low risk for Georgia beaches. && .PRELIMINARY POINT TEMPS/POPS... AMG 84 70 87 71 / 60 40 50 20 SSI 82 73 84 74 / 50 40 40 20 JAX 82 71 88 73 / 70 50 60 20 SGJ 80 71 85 73 / 70 40 60 20 GNV 81 70 87 71 / 80 40 60 10 OCF 80 71 88 72 / 70 40 50 20 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. && Corless/Nelson/Cordero
Special Weather Statement National Weather Service Jacksonville FL 1230 PM EDT WED MAY 30 2018 FLZ033-133-301700- Coastal St. Johns FL-Inland St. Johns FL- 1230 PM EDT WED MAY 30 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ST. JOHNS COUNTY UNTIL 100 PM EDT... At 1229 PM EDT, Doppler radar was tracking a heavy shower near Federal Point, or 7 miles north of Hastings, moving north at 20 mph. Wind gusts of 35 to 50 mph can be expected along with possible minor damage. Doppler radar has indicated weak rotation within this storm. Tornadoes may develop with little or no advanced warning. Locations impacted include... World Golf Village, Elkton and Bakersville. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Jacksonville. && LAT...LON 2978 8141 2978 8152 3007 8159 3008 8136 TIME...MOT...LOC 1629Z 193DEG 18KT 2981 8146 ZIBURA
Special Weather Statement
National Weather Service Jacksonville FL
1257 PM EDT WED MAY 30 2018
FLZ038-301730-
Inland Flagler FL-
1257 PM EDT WED MAY 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN FLAGLER COUNTY UNTIL 130
PM EDT...
At 1257 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Bunnell, moving north at 25 mph.
Excessive cloud-to-ground lightning can be expected. Postpone outdoor
activities promptly. Go quickly inside a completely enclosed
building. Unplug electronic devices and appliances as they are
susceptible to power surges and may be damaged by nearby lightning
strikes.
Locations impacted include...
Andalusia and Espanola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2927 8142 2940 8142 2939 8146 2940 8148
2961 8151 2962 8132 2926 8124
TIME...MOT...LOC 1657Z 170DEG 24KT 2937 8137
NELSONThe national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
An observer measured 1.25 inches within 45 minutes.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2018Every state in 2018This day in weather historyWarnings in Florida, May 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 754837.